Wednesday, August 29, 2007

Hi, My Name is Leila and I’m a Drug Addict

Since I’m on “vacation,” I allowed myself two slices of salami and olive pizza and five bottles of Sierra Nevada last night. I watched Wheel of Fortune and several other obsolete shows—which were apparently a huge waste of my life because I can’t even remember what they were—and then headed off to bed at 10:00 p.m.

Normally, I go to the bed—to my beloved Tempur-Pedic bed—at 10:00 p.m., fall asleep by 10:45 p.m. to a show on the Science Channel then wake up at 6:40 a.m. (or on the weekend 8:00 a.m.), it’s my schedule, it’s what I do. It never fails and it never wavers. Until last night.

I headed to bed, as usual, turned on the Science Channel, as usual and laid in my sea of pillows waiting for sleep to overcome me, but it didn’t. 10:45 p.m. passed, no big deal, 11:00 p.m., can’t be long now, 11:45 p.m., tossing and turning, 12:15 a.m., burning flesh and itching, 12:30 a.m., headache, 12:45 a.m., shooting pains coursing through the body, 12:50 a.m., aching legs, 12:55 a.m., spinning, 1:00 a.m. panic.

I was having full-blown withdraws from that evil red syrup that that evil greedy doctor prescribed to me.
I didn’t even realize it until I woke up Rey (who had to be to school early this morning), in a sweaty fit of panic and described to him the symptoms. “It sounds like you’re kicking dope,” he informed me, “go take some OxyContin.” But I didn’t want to take OxyContin, especially not if I was having withdraws because taking it only meant that I’d have to face the horrors of withdraws another day.

So, we stayed up for the next hour and a half as I cried and twitched on the bed. I finally caved at 2:30 a.m. and fell asleep with that sweet, red syrup coursing through my veins at 3:00 a.m.

Being addicted to a drug is not a pretty thing.

4 comments:

Aimée said...

I'm sorry to hear about your withdrawals. I've heard that OxyCotin is extremely addicting. Its good that you had someone there with you so you didn't have to deal with it all alone.

Also I am glad your surgery went well!

Take Care!

Debaser not logged in said...

Oh, it's not THAT addicting.

Hypochondraisis combined with mild withdrawal could probably get pretty bad, though. I don't think you've been on the oxy long enough for it to get really bad by itself. Most of this is probabably because you're hyper sensitive to what's going on in your body.

Either way...sorry you're going through it. Your GP should be able to help you out, right? A taper of sorts?

Addie said...

Leila,
I agree with debaser. Try slowly reducing the amount that you take...this will minimize any withdrawal symptoms you might get. And remember, dear, that you are a hypochondriac which will exacerbate the feelings. I'm sending support and good thoughts your way!
Addie

Lucy said...

Good words.